Flood, Parke
- When
- December 24, 1:11 AM EST to December 31, 11:59 PM EST
- Where
- Parke forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.774, -87.206 (the zone’s center; the record gives no point)
1 to 2 inches and localized areas of 3 inches of rain fell across the Wabash River Basin on the 22nd and 23rd with an additional half inch of rain falling on the 29th. This caused lowland flooding along the Wabash River to just north of Vincennes.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
1 to 2 inches and localized areas of 3 inches of rain fell across the Wabash River Basin on the 22nd and 23rd with an additional half inch of rain falling on the 29th. This caused lowland flooding along the Wabash River to just north of Vincennes. The flooding continued through the New Year. Location: FS: Crest: Date of Crest:Lafayette 11 13.9 12/25/03Covington 16 17.8 12/26/03Montezuma 16 Still rising at end of monthTerre Haute 14 Still rising at end of monthHutsonville 16 Still rising at end of monthRiverton 15 Still rising at end of month
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Dec 23, 2:30 PM EST, 10 hours 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 230 PM EST TUE DEC 23 2003 .DISCUSSION...LOW PRES WAS CENTERED OVR NRN OH EARLY THIS AFTERNOON WITH A TRAILING CD FRONT JUST WEST OF A KDAY-KSDF LINE. RADAR IMAGERY SHOWS -RASN MIX ACRS NW INDIANA...PUSHING NE. H20 IMAGERY SHOW SOME DRIER AIR WORKING INTO THE SW PARTS OF THE STATE. TEMPS ACRS THE AREA SLOWLY FALLING TO THE LOWER 30S. MAIN FCST CHALLENGE WL BE POPS. MODELS IN PRETTY GOOD AGREEMENT THIS RUN BRINGING H5 TROF OVR INDIANA TONIGHT AND LINGERING THIS UPPER SYS ACRS INDIANA THROUGH CHRISTMAS MORNING. TIME SECTIONS THE NEXT COUPLE OF DAY SHOW DRY MID AND UPPER LEVELS AND A MOIST LOWER LVL. FCST SOUNDING CONFER. SAT IMAGERY SHOW PLENTY OF LWR CLDS IN THE WAKE OF THE FRONT BUILDING ACRS WI AND N IL. ALSO COLD H8 TEMPS TO TREK ACRS THE FCST AREA THE NEXT COUPLE OF DAYS. BOTH MODELS BRING H8 DOME OF COLD AIR TO -12C ACRS CENTRAL INDIANA BY 00Z CHRISTMAS EVE. SANTA WL EXPERIENCE THE COLDEST H8 TEMPS ANYWHERE IN THE LOWER 48 ACRS INDIANA ON CHRISTMAS EVE. ALSO ETA AND GFS BOTH BRING WEAK VORT MAXS THROUGH THE UPPER LOW ON WED AND WED NIGHT. HENCE WITH AMPLE LOWER LEVEL MOISTURE FLURRIES LOOK LIKE A GOOD BET. DUE TO THE COLD TEMPS AND THE NW TRAJECTORY OF THE H8 FLOW WE COULD SEE SOME LAKE ENHANCED CLOUDS...FLURRIES OR SHOW SHOWERS NEAR KOKOMO...ELWOOD AND ALEXANDRIA. STILL NOT EXPECTING MUCH IN THE WAY OF ACCUMULATIONS THOUGH. UPPER LOW AND DOME OF CD AIR FINALLY MOVES OFF ON CHRISTMAS DAY AND THIS SHUD RESULT IN SUNSHINE. TEMPS SHOULD RECOVER A BIT WITH LITTLE TO NO SNOW COVER. TIME SECTIONS AND FCST SOUNDINGS ACRS THE AREA ON THURSDAY FINALLY DRY OUT THE LOWER LEVELS. WL STICK CLOSE ON LOWS TONIGHT AS MAV HANDLES THE SITUATION WELL GIVEN THE CDS AND CAA. MAY LEAN SLIGHTLY COLDER TO MAV FOR WED HIGHS DUE TO EXPECTED CLOUDS/FLURRIES. COLD AIR REMAINS OVER THE ARE ON WED NIGHT AND SKIES SHUD BE CLRING. MAY LEAN COOLER TO MAV HERE. GIVEN EXPECTED SUN AND WAA FOR THURS WL STICK CLOSE THERE. DRY WX REST OF THE WEEK UNTIL LATE SATURDAY NIGHT WHEN NEXT SYSTEM LOOKS TO EFFECT THE HOOISERLAND. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && PUMA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 919 AM EST TUE DEC 23 2003 INZ029-035-036-043-044-241030- FOUNTAIN-MONTGOMERY-PARKE-TIPPECANOE-VERMILLION- 919 AM EST TUE DEC 23 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHWEST PART OF CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT RAIN WILL BEGIN TO DECREASE AND CHANGE TO SNOW SHOWERS BY MID MORNING. LITTLE OR NO ACCUMULATION IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A CHANCE FOR FLURRIES WEDNESDAY. NO ACCUMULATION IS EXPECTED. THERE IS A CHANCE FOR RAIN LATE SATURDAY NIGHT THROUGH SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT RAIN AMOUNTS THAT FELL OVERNIGHT. SPOTTERS ARE ALSO ASKED TO REPORT ANY FLOODING. INZ021-028-030-031-037>042-045>049-051>057-060>065-067>072-241030- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD-JACKSON- JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE-MORGAN- OWEN-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN-TIPTON-VIGO-WARREN- 919 AM EST TUE DEC 23 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT RAIN WILL GRADUALLY CHANGE TO SNOW SHOWERS BY THIS AFTERNOON. LITTLE OR NO ACCUMULATION IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A CHANCE FOR FLURRIES WEDNESDAY. NO ACCUMULATION IS EXPECTED. THERE IS A CHANCE FOR RAIN LATE SATURDAY NIGHT THROUGH SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT RAIN AMOUNTS THAT FELL OVERNIGHT. PUMA
The national radar mosaic for the moment the first event began.
7 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2003Every state in 2003This day in weather historyWarnings in Indiana, December 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5327393, 5327394, 5327390, 5328359, 5327395, 5327391, 5327392.